Alert archive / Hawaii / Wind Advisories in 2006

Wind Advisory 10, NWS Honolulu, HI

March 2, 2006Hawaii County, Hawaii

NWS Honolulu, HI issued this wind advisory at Mar 2, 2006, 2:29 AM HST for Hawaii County, Hawaii. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2006, 2:29 AM HST (12:29 UTC)
Expired
Mar 2, 2006, 8:30 PM HST
In force
18 hr
Issued by
NWS Honolulu, HI

County Hawaii County, HI

The nearest sounding before it

Hilo, (PITO), launched 12:00Z, 0.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 12:00Z on 2006-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 12:00Z on 2006-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -100 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
605 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-100 m²/s²
0-3 km storm-relative helicity
-37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 021229
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
229 AM HST THU MAR 2 2006

...STRONG WINDS TO AFFECT THE BIG ISLAND SUMMITS TODAY...

.AN UPPER LEVEL DISTURBANCE PASSING OVER THE STATE WILL PRODUCE
STRONG WEST WINDS ACROSS THE SUMMITS OF MAUNA LOA AND MAUKA KEA.

HIZ028-030215-
/O.NEW.PHFO.WI.Y.0010.060302T1229Z-060303T0400Z/
BIG ISLAND SUMMITS-
229 AM HST THU MAR 2 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON. 

WEST WINDS WILL BE 25 TO 35 MPH TODAY. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
2 follow-up statements
000 
WWHW70 PHFO 030122
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
322 PM HST THU MAR 2 2006

...STRONG WINDS TO AFFECT THE BIG ISLAND SUMMITS THRU TONIGHT...

.AN UPPER LEVEL DISTURBANCE PASSING OVER THE STATE WILL PRODUCE
STRONG WEST WINDS ACROSS THE SUMMITS OF MAUNA LOA AND MAUKA KEA.

HIZ028-031330-
/O.EXT.PHFO.WI.Y.0010.000000T0000Z-060303T1400Z/
BIG ISLAND SUMMITS-
322 PM HST THU MAR 2 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM HST FRIDAY...

THE WIND ADVISORY IS IN EFFECT UNTIL 4 AM HST FRIDAY.

WEST WINDS WILL BE 25 TO 35 MPH TONIGHT. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
000 
WWHW70 PHFO 030630
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
830 PM HST THU MAR 2 2006

...SUMMIT WINDS HAVE DIMINISHED...

.OBSERVATIONS SHOW THAT WINDS ACROSS THE BIG ISLAND SUMMITS HAVE
DIMINISHED BELOW THE ADVISORY LEVEL. COMPUTER SIMULATIONS PREDICT
THAT THE WIND THERE WILL CONTINUE TO DIMINISH OVERNIGHT...SO THE
ADVISORY IS CANCELLED.

HIZ028-030730-
/O.CAN.PHFO.WI.Y.0010.000000T0000Z-060303T1400Z/
BIG ISLAND SUMMITS-
830 PM HST THU MAR 2 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Mar 1, 8:30 PM HST, 5 hours 59 minutes earlier.

Area forecast discussion, Mar 1, 8:30 PM HST, 5 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
830 PM HST WED MAR 1 2006

.SYNOPSIS...
A TROUGH WEST OF THE ISLANDS IS CREATING MOIST SOUTHEAST FLOW AND
UNSTABLE CONDITIONS. THE TROUGH IS CREATING A THREAT OF HEAVY RAIN
OVER OAHU AND KAUAI COUNTY AND PRODUCING CLOUDY SKIES OVER ALL THE
ISLANDS. UNSETTLED WEATHER WILL CONTINUE THROUGH THURSDAY NIGHT. THE
TROUGH WILL SLOWLY MOVE WEST AND WEAKEN ALLOWING TRADE WINDS AND
DRIER WEATHER TO SPREAD WEST OVER THE ISLANDS ON FRIDAY.

&&

.DISCUSSION...
A DEEP TROUGH IS CENTERED 1100 MILES WEST NORTHWEST OF KAUAI WITH A
LOW 1100 MILES NORTHWEST OF KAUAI AT 35N 173W. THE TROUGH IS
PRODUCING UNSTABLE CONDITIONS OVER THE KAUAI END OF THE CHAIN. THE
TROUGH IS ALSO PRODUCING SOUTHEAST FLOW OVER THE ISLANDS. THE
SOUTHEAST FLOW IS BRINGING LOTS OF MOISTURE OVER THE ISLANDS. WITH
THE SOUTHEAST FLOW CLOUD PLUMES ARE EXTENDING WEST NORTHWEST FROM
THE ISLANDS AND MOVING OVER ISLANDS FARTHER DOWNSTREAM. SOME OF THE
HEAVIEST RAINFALL HAS BEEN OCCURRING OVER KAUAI AND OAHU IN THESE
PLUMES. A FLASH FLOOD WATCH IS IN EFFECT FOR KAUAI COUNTY AND OAHU.

FOR THE PAST TWO DAYS THE COMPUTER MODELS HAVE BEEN CONSISTENT IN
SHOWING THE TROUGH WEAKENING AND MOVING OFF TO THE WEST.
MEANWHILE...A SURFACE HIGH FAR NORTH OF THE ISLANDS WILL MOVE
SOUTHEAST. AS THE TROUGH MOVES AWAY AND THE HIGH MOVES SOUTHEAST...
THE ATMOSPHERE WILL BECOME DRIER AND MORE STABLE AND THE LOW LEVEL
FLOW WILL BACK TO A TYPICAL EAST NORTHEAST TRADE-WIND DIRECTION. THE
THREAT OF HEAVY RAIN WILL END FRIDAY MORNING.

TRADE WIND WEATHER WILL CONTINUE THROUGH EARLY NEXT WEEK. A SHOWER
BAND ALONG A SHEARLINE MAY MOVE SOUTH OVER THE ISLANDS MONDAY AND
INCREASE WINDWARD SHOWERS. BY THE MIDDLE OF NEXT WEEK...THE COMPUTER
MODELS SHOW A TROUGH REDEVELOPING WEST OF KAUAI. THE WIND MAY
BRIEFLY VEER TO EAST SOUTHEAST NEAR KAUAI AND OAHU BUT IT LOOKS LIKE
TRADE WINDS WILL SPREAD BACK OVER THE ISLANDS BY THE END OF THE WEEK.

&&

.MARINE...
A HIGH SURF ADVISORY...A SMALL CRAFT ADVISORY AND A MARINE WEATHER
STATEMENT ARE ALL UP TILL 6 AM THURSDAY MORNING DUE TO A LARGE NORTH
NORTHEAST SWELL. MODEL GUIDANCE SHOWS E NORTH-NORTHEAST SWELL
GRADUALLY DECREASING SO WE MAY ABLE TO DROP ALL THREE PRODUCTS
THURSDAY MORNING. .

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH SURF ADVISORY UNTIL 6 AM HST THURSDAY FOR EAST FACING SHORES
OF ALL ISLANDS EXCEPT LANAI AND KAHOOLAWE.

SMALL CRAFT ADVISORY MOST HAWAIIAN WATERS UNTIL 6 AM HST THURSDAY
FOR SEAS GREATER THAN 10 FT.

FLASH FLOOD WATCH FOR NIIHAU KAUAI AND OAHU THROUGH 4 PM THURSDAY.

&&

DONALDSON

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 3:40 PM HSTFlash Flood WarningHFOKauai3 hr
Mar 1, 4:23 PM HSTFlash Flood WarningHFOHonolulu3 hr
Mar 1, 5:08 PM HSTFlash Flood WarningHFOKauai3 hr
Mar 1, 6:24 PM HSTFlash Flood WarningHFOHonolulu3 hr
Mar 1, 7:56 PM HSTFlash Flood WarningHFOKauai3 hr
Mar 1, 9:30 PM HSTFlash Flood WarningHFOHonolulu3 hr
Mar 1, 10:55 PM HSTFlash Flood WarningHFOKauai3 hr
Mar 2, 1:51 AM HSTFlash Flood WarningHFOKauai3 hr
Mar 2, 2:42 AM HSTFlash Flood WarningHFOHonolulu3 hr
Mar 2, 4:07 AM HSTFlash Flood WarningHFOHonolulu3 hr
Mar 2, 6:50 AM HSTFlash Flood WarningHFOHonolulu3 hr
Mar 2, 9:55 AM HSTFlash Flood WarningHFOHonolulu3 hr
Mar 2, 12:55 PM HSTFlash Flood WarningHFOHonolulu3 hr

Nearby

Wind Advisories in Hawaii, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.